Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jun 16, 2024, 4:14 AM CDT for Garza County, Lynn County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2024, 4:14 AM CDT (09:14 UTC)
- Expired
- Jun 16, 2024, 6:10 AM CDT
- In force
- 116 min
- Issued by
- NWS Lubbock, TX
Counties Garza County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2443 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
938 WWUS74 KLUB 160914 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 414 AM CDT Sun Jun 16 2024 TXZ041-042-161200- /O.NEW.KLUB.HW.W.0005.240616T0914Z-240616T1200Z/ Lynn-Garza- Including the cities of New Home, ODonnell, Lake Alan Henry, Post, and Tahoka 414 AM CDT Sun Jun 16 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...West winds gusting to 70 mph. * WHERE...Garza and Lynn Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A heat burst spreading eastward across the southern South Plains bringing high winds along with a rapid increase in temperatures as much as 20 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ 01
2 follow-up statements
263 WWUS74 KLUB 161014 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 514 AM CDT Sun Jun 16 2024 TXZ041-161115- /O.CAN.KLUB.HW.W.0005.000000T0000Z-240616T1200Z/ Lynn- Including the cities of New Home, ODonnell, and Tahoka 514 AM CDT Sun Jun 16 2024 ...HIGH WIND WARNING IS CANCELLED... High winds have moved off east of Lynn County. $$ TXZ042-161200- /O.CON.KLUB.HW.W.0005.000000T0000Z-240616T1200Z/ Garza- Including the cities of Post and Lake Alan Henry 514 AM CDT Sun Jun 16 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...West winds gusting to 70 mph. * WHERE...Garza County. * WHEN...Until 7 AM CDT this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A heat burst spreading eastward across the southern South Plains bringing high winds along with a rapid increase in temperatures as much as 20 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ 01
694 WWUS74 KLUB 161110 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 610 AM CDT Sun Jun 16 2024 TXZ042-161215- /O.CAN.KLUB.HW.W.0005.000000T0000Z-240616T1200Z/ Garza- Including the cities of Post and Lake Alan Henry 610 AM CDT Sun Jun 16 2024 ...HIGH WIND WARNING IS CANCELLED... High winds have dissipated. $$ 01
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 16, 2:45 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 16, 2:45 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 245 AM CDT Sun Jun 16 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 241 AM CDT Sun Jun 16 2024 A cluster of thunderstorms has made its way into the southern South Plains and will continue to track southeastward over the next few hours. These are not expected to become severe but could produce brief gusty winds and heavy downpours. Quiet conditions are expected thereafter across the area with lows bottoming out near 70. Today will be similar to that of the previous days with mostly sunny skies and highs reaching the mid 90s in the afternoon with breezy southerly winds, potentially gusting up to 30 mph. While moisture will remain abundant with dewpoints in the low-to-mid 60s and PWATs even slightly higher than yesterday, there is no distinct upper trough or LLJ to provide much in the way of forcing. While an isolated shower or thunderstorm cannot completely be ruled out, there are no mentionable PoPs in the current forecast. && .LONG TERM... (Monday through Saturday) Issued at 241 AM CDT Sun Jun 16 2024 A potentially active period of weather is anticipated for the upcoming week but details remain nebulous. A strong upper ridge will continue to build over the eastern CONUS with mean troughing in the western CONUS with West Texas in the middle of these two features. The troughing in the western US will generally keep low level moisture feeding into the region from the Gulf of Mexico. Surface cyclogenesis will develop in lee of the Rockies both on Monday and Tuesday afternoons. This will keep the dryline from mixing too far eastward on Monday. Increasing strength of the surface cyclone will increase low level convergence along the dryline close to the Texas/New Mexico state line. Very deep boundary layer mixing will occur near the dryline to somewhere between 2 and 2.5km mixing depth under hot temperatures in the mid 90s. A strong elevated mixed layer will further allow forecast mixed layer instabilities to possibly exceed 2000 J/kg due to very steep mid level lapse rates on the order of 8-9C/km. However, this warm air aloft will be difficult to overcome but models now show very weak to little capping around 00Z or so potentially allowing for some isolated convection in the western South Plains capable of producing strong wind gusts and to a lesser extent, large hail. The surface low will be farther to the south in southeastern Colorado on Tuesday afternoon owing to a front moving through the Northern and Central Plains. Otherwise, the set up will mostly be the same as Monday except for stronger capping most likely preventing isolated convection. Better chances for convection will exist farther north in the Texas Panhandle where the slow moving frontal boundary will intersect the dryline. The forecast becomes increasingly vague from Wednesday and beyond as the front looks to stall well north of the area. But this will continue to allow low level moisture to surge into the region through the end of the week. A remnant tropical system or tropical wave will be moving westward out of the western Gulf of Mexico across South Texas during the second half of the week. Increased cloud cover late in the week from the tropical wave will keep temperatures closer to seasonal averages. && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Sun Jun 16 2024 Southerly winds will increase this later this morning and remain gusty through the end of the TAF period. KLBB could potentially gust to near 30 kt. VFR will continue. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....01 AVIATION...19
Hazardous weather outlook, Jun 16, 2:56 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 256 AM CDT Sun Jun 16 2024 TXZ021>044-170800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 256 AM CDT Sun Jun 16 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A low chance of severe thunderstorms is forecast for portions of the South Plains and extreme southwestern Texas Panhandle on Monday afternoon and evening. Thunderstorm chances are forecast to return by the middle of this week. Heavy rain will be possible.
In the hours before
Local storm report, Jun 15, 10:56 PM CDT, 5 hours 18 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lubbock TX
1056 PM CDT Sat Jun 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Gst 4 S Levelland 33.53N 102.36W
06/15/2024 M62 MPH Hockley TX Mesonet
0924 PM Hail 5 SW Wellman 33.00N 102.49W
06/15/2024 E1.75 Inch Terry TX Public
Motorists report golf ball size hail on
Highway 385 between Wellman and Seagraves.
Time and location estimated from radar.
0933 PM Tstm Wnd Gst 8 SW Wellman 32.97N 102.53W
06/15/2024 E60 MPH Terry TX Public
Wind gusts near 60 mph reported along
Highway 385 just northeast of Seagraves.
Time estimated from radar.
0944 PM Hail 4 WNW Meadow 33.36N 102.28W
06/15/2024 M1.00 Inch Terry TX Trained Spotter
Hail near or just above quarter size found
after storm had passed. Time estimated from
radar.
&&Local storm report, Jun 16, 3:21 AM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
321 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM Non-Tstm Wnd Gst 4 S Levelland 33.53N 102.36W
06/16/2024 M66 MPH Hockley TX Mesonet
Measured by the TTU mesonet.
&&
JDVLocal storm report, Jun 16, 3:57 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
357 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 AM Non-Tstm Wnd Gst 6 S Wolfforth 33.42N 102.05W
06/16/2024 M75 MPH Lubbock TX Mesonet
Measured by the TTU mesonet.
&&
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:05 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 40 min |
| Jun 15, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lubbock | 46 min |
| Jun 15, 8:37 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 38 min |
| Jun 15, 8:57 PM CDT | Areal Flood Advisory | LUB | Hockley | 93 min |
| Jun 15, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 47 min |
| Jun 15, 9:13 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 32 min |
| Jun 15, 9:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lynn, Terry | 47 min |
| Jun 16, 2:01 AM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry, Yoakum | 44 min |
Nearby
High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.